Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 16, 2004, 5:25 PM MDT for Cache County, Weber County, Utah. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 5:25 PM MDT (23:25 UTC)
- Expired
- Jul 16, 2004, 5:45 PM MDT
- In force
- 20 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Cache County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 52 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 162325 CCA SVRSLC UTC005-057-162345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 PM MDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL CACHE COUNTY IN UTAH NORTH CENTRAL WEBER COUNTY IN UTAH * UNTIL 545 PM MDT * AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EDEN...OR ABOUT 5 MILES NORTHWEST OF HUNTSVILLE...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LIBERTY AT 525 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR UTAH. LAT...LON 4129 11175 4145 11180 4142 11197 4126 11189 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:30 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 16, 3:30 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT FRI JUL 16 2004
.SYNOPSIS...AN AIRMASS WITH DEEP MOISTURE AND WEAK FLOW ALOFT WILL
REMAIN OVER THE AREA INTO THE WEEKEND.
&&
.DISCUSSION...THUNDERSTORMS HAVE MAINLY DEVELOPED OVER THE TERRAIN
THIS AFTERNOON AND HAVE SLOWLY DRIFTED OVER SOME VALLEY LOCATIONS.
SATELLITE IMAGERY THIS AFTERNOON SHOWING PWS ALONG THE UTAH/ARIZONA
BORDER TO BE .25 TO .50 LOWER THEN YESTERDAY. RADAR ESTIMATES HAVE
GENERALLY BEEN LESS THAN AN INCH TODAY WITH SOME AREAS RECEIVING
BETWEEN 1.5 AND 2 INCHES OF RAIN. WILL LEAVE FLASH FLOOD WATCH OUT
AS EVEN AN ISOLATED THUNDERSTORM COULD PRODUCE ENOUGH RAIN TO CAUSE
A FLASH FLOOD. WILL ALSO LEAVE FLASH FLOOD WATCH OUT FOR SOUTHERN
WASATCH FRONT THIS EVENING FOR THE SPRINGVILLE BURN SITE WHERE A
DEFORMATION ZONE IS AIDING IN THE DEVELOPMENT OF SLOW MOVING
THUNDERSTORMS.
TOMORROW IS EXPECTED TO BE ANOTHER ACTIVE DAY. THE AIR MASS WILL
REMAIN VERY JUICY BUT FLOW WILL SLIGHTLY INCREASE ALLOWING MORE
MOVEMENT WITH THE STORMS. WILL LET MID-SHIFT DECIDE IF ANOTHER
WATCH IS NEEDED FOR TOMORROW.
BY SUNDAY A TROUGH ALONG THE NORTHWEST COAST WILL PUSH THE RIDGE TO
THE SOUTHEAST AND ALLOW A MODERATE SOUTHWEST WIND TO DEVELOP OVER
THE STATE. THE SOUTHWEST FLOW ALOFT WILL HELP TO DRY OUT THE
AIRMASS AND WILL REDUCE THUNDERSTORM ACTIVITY OVER THE VALLEYS.
TEMPS WILL WARM TO ABOVE AVERAGE AGAIN AS THE AIR MASS DRIES. SALT
LAKE MAY FINALLY HIT 100 BY THE END OF THE WEEK IF CLOUD COVER IS
MINIMAL.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SLCFFASLC...FLASH FLOOD WATCH FROM ABOUT PROVO SOUTH FROM NOON
UNTIL 900 PM MDT THIS EVENING.
WY...NONE.
ID...NONE.
&&
KAHLHazardous weather outlook, Jul 16, 5:00 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT FRI JUL 16 2004 UTZ004-012>021-171300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 500 AM MDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN TWO-THIRDS OF UTAH. .DAY ONE... TODAY SCATTERED SLOW MOVING THUNDERSTORMS WILL DEVELOP AGAIN TODAY. LOCAL HEAVY RAINFALL IS LIKELY. A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL AND SOUTHERN UTAH FROM ABOUT PROVO SOUTH BEGINNING AT NOON... AND CONTINUING THROUGH 900 PM THIS EVENING. OF PARTICULAR CONCERN IN UTAH COUNTY ARE THE FIRE SCARS NEAR SANTAQUIN AND SPRINGVILLE. SEE THE LATEST FLOOD WATCH (SLCFFASLC) FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS ...WITH THE POTENTIAL FOR FLASH FLOODING DECREASING SLOWLY THROUGH THE WEEKEND. UTZ008>010-171300- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA MOUNTAINS- 500 AM MDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF NORTHERN UTAH SOUTH OF I-80. .DAY ONE... TODAY THUNDERSTORMS TODAY WILL BRING FREQUENT DEADLY LIGHTNING TO THE MOUNTAINS OF NORTHERN UTAH. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE MAINLY DURING THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:14 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Jul 16, 5:22 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 23 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.